Alert archive / California / Wind Advisories in 2013

Wind Advisory 7, NWS Sacramento, CA

April 23, 2013

NWS Sacramento, CA issued this wind advisory at Apr 23, 2013, 3:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2013, 3:00 AM PDT (10:00 UTC)
Expired
Apr 23, 2013, 10:06 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS76 KSTO 231000
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT TUE APR 23 2013

CAZ015>018-064-232100-
/O.NEW.KSTO.WI.Y.0007.130423T1000Z-130423T2100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...LAKEPORT
300 AM PDT TUE APR 23 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND SOUTHERN LAKE
COUNTY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

* WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. STRONGEST
  WINDS WILL BE ALONG THE WEST SIDE OF THE VALLEY FROM SOUTH OF
  RED BLUFF TO AROUND VACAVILLE.

* TIMING: THROUGH EARLY THIS AFTERNOON.

* LOCATIONS INCLUDE: REDDING...SACRAMENTO...VACAVILLE...FAIRFIELD
  AND INCLUDING INTERSTATE 5 FROM SACRAMENTO TO REDDING...
  INTERSTATE 505 AND INTERSTATE 80 FROM SACRAMENTO TO FAIRFIELD.

* IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES
  POSSIBLE FROM DOWNED TREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
210 
WWUS76 KSTO 231706
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1006 AM PDT TUE APR 23 2013

CAZ015>018-064-231815-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-130423T2100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...LAKEPORT
1006 AM PDT TUE APR 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL VALLEY AND DELTA. WINDS HAVE DECREASED
LATE THIS MORNING BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY HAS BE CANCELLED. WINDS FROM 10 TO 20 MPH WITH GUSTS TO
30 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY AFTERNOON.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 8:45 PM PDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 22, 8:45 PM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
845 PM PDT MON APR 22 2013

.SHORT TERM DISCUSSION...

AN AREA OF SUBSIDENCE IS MOVING OVER THE REGION BEHIND THE TROUGH
THAT IS MOVING INTO THE CENTRAL PART OF THE COUNTRY THIS EVENING.
PRESSURE GRADIENTS HAVE BEEN INCREASING ACROSS THE VALLEY THIS
EVENING AND WINDS REMAIN BREEZY TO LOCALLY WINDY OVER THE NORTH
END OF THE VALLEY. NORTHERLY WINDS SHOULD INCREASE FURTHER SOUTH
LATER THIS EVENING AND OVERNIGHT AND MAY BECOME
BREEZY...ESPECIALLY FOR THE WEST SIDE OF THE VALLEY.

SOME COOLER AIR WILL BE FILTERING INTO THE REGION FOR TUESDAY THAT
WILL HELP TO COOL DAYTIME HIGH TEMPERATURES 3 TO 6 DEGREES ON
AVERAGE ACROSS THE REGION. WINDS SHOULD START OUT BREEZY IN THE
MORNING BUT LIGHTEN UP IN THE AFTERNOON AS THE SUPPORT FOR
STRONGER WINDS DIMINISHES. NORTHERLY FLOW WILL CONTINUE THE NEXT
COUPLE OF DAYS WITH ABOVE NORMAL TEMPERATURES. THE MODELS ARE
HINTING AT A LITTLE BIT OF A DELTA BREEZE TO KICK IN WEDNESDAY
NIGHT WHICH WILL HELP TO CHANGE THE DIRECTION OF THE WIND FLOW.

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)

WEAKENING 580DM RIDGE ALIGNED JUST OFFSHORE OF THE PACIFIC
COASTLINE THIS FRIDAY. HIGH PRESSURE RIDGE FLATTENS AND DROPS
SOUTHWARD SATURDAY AHEAD OF AN APPROACHING LOW AMPLITUDE TROUGH.
BOTH THE GFS AND EURO MODELS SHOW THE BASE OF THIS TROUGH ROUNDING
OUT THROUGH CENTRAL OREGON LATER IN THE WEEKEND WHICH WOULD KEEP
MOST OF THE ENERGY OUT OF CALIFORNIA. THE EUROPEAN MODEL SHOWS THE
UPPER LOW EJECTING A VORTICITY IMPULSE LATE SUNDAY TOWARDS OUR
AREA... HOWEVER WITH LIMITED SUPPORT THIS WILL ONLY RESULT IN
INCREASED CLOUDINESS OVER THE SOUTHERN CASCADES AND SIERRA NEVADA
EARLY NEXT WEEK. GFS RUN TO RUN CONSISTENCY RATHER LOW... WITH
FEATURES MOVING OUT OF PHASE. THE EUROPEAN MODEL SHOWS A MORE
CONSISTENT PICTURE FOR THE MIDDLE OF NEXT WEEK WITH WEAK HIGH
PRESSURE SET TO RETURN OVERHEAD. EXPECT DRY CONDITIONS WITH
SLIGHTLY ABOVE AVERAGE TEMPERATURES THROUGHOUT THE EXTENDED PERIOD.

&&

.AVIATION...

VFR CONDITIONS CONTINUE TONIGHT INTO TOMORROW FOR INTERIOR NORCAL
TAF SITES. A TROUGH BRUSHING TO THE NE WILL SETUP A NE-SW SURFACE
PRESSURE GRADIENT WHICH WILL BRING BREEZY WINDS TO THE AREA.
NORTHERLY WINDS OF 10-22 KTS AND GUSTS UP TO 34 KTS WILL CONTINUE
INTO THIS EVENING...WITH THE STRONGEST GUSTS IN THE NORTHERN SAC
VALLEY. INTERMITTENT GUSTY WINDS ARE POSSIBLE OVERNIGHT. SITES
THAT DECOUPLE TO WINDS LESS THAN 8 KNOTS OVERNIGHT WILL HAVE
STRONG WIND SHEAR AS NORTHEAST WINDS 20-30KTS CONTINUE SEVERAL
HUNDRED FEET ABOVE THE SURFACE. WINDS AT ALL SITES WILL RETURN BY
SUNRISE TOMORROW. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 22, 4:00 AM PDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PDT MON APR 22 2013

CAZ013>019-063-064-066>069-231400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
400 AM PDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.